Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 7, 2007, 2:09 AM CDT for Brown County, Nicollet County, Sibley County, Minnesota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2007, 2:09 AM CDT (07:09 UTC)
- Expired
- Jun 7, 2007, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Brown County, MN, Nicollet County, MN, Sibley County, MN
The radar
The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 07:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 780 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 070710 SVRMPX MNC015-103-143-070800- /O.NEW.KMPX.SV.W.0059.070607T0709Z-070607T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 209 AM CDT THU JUN 7 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIBLEY COUNTY IN CENTRAL MINNESOTA... BROWN COUNTY IN SOUTH CENTRAL MINNESOTA... NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 300 AM CDT * AT 206 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF SLEEPY EYE...OR ABOUT 11 MILES WEST OF NEW ULM...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... LAFAYETTE... GIBBON... WINTHROP... GAYLORD... HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED IN COMFREY WITH THIS STORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4434 9483 4423 9464 4463 9405 4462 9451 $$ LS
2 follow-up statements
000 WWUS53 KMPX 070715 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 215 AM CDT THU JUN 7 2007 MNC015-103-143-070800- /O.CON.KMPX.SV.W.0059.000000T0000Z-070607T0800Z/ SIBLEY MN-BROWN MN-NICOLLET MN- 215 AM CDT THU JUN 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR NICOLLET...BROWN AND SIBLEY COUNTIES... AT 215 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR ST GEORGE...OR ABOUT 8 MILES SOUTH OF GIBBON...AND MOVING NORTHEAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE ST GEORGE...WINTHROP... LAFAYETTE...GIBBON AND GAYLORD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4441 9475 4432 9452 4463 9405 4462 9451 $$ LS
000 WWUS53 KMPX 070754 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 254 AM CDT THU JUN 7 2007 MNC015-103-143-070804- /O.EXP.KMPX.SV.W.0059.000000T0000Z-070607T0800Z/ SIBLEY MN-BROWN MN-NICOLLET MN- 254 AM CDT THU JUN 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NICOLLET...BROWN AND SIBLEY COUNTIES EXPIRES AT 300 AM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT THURSDAY MORNING FOR WEST CENTRAL MINNESOTA. LAT...LON 4441 9475 4432 9452 4463 9405 4462 9451 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:38 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 6, 6:38 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 PM CDT WED JUN 6 2007
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION.../ISSUED 317 PM CDT WED JUN 6 2007/
A POTENT LOW PRESSURE SYSTEM OVER THE ROCKIES...IS FORECAST TO
MOVE NORTHEAST INTO THE NORTHERN PLAINS AND THE WESTERN GREAT
LAKES BY THURSDAY NIGHT. THE MAIN FORECAST THREAT AND CHALLENGE
TONIGHT AND THURSDAY IS THE POTENTIAL FOR SEVERE WEATHER. MODELS
AND STORM PREDICTION CENTER DISCUSSIONS AND GRAPHICS HAVE BEEN
CONSISTENT IN TERMS OF HIGHLIGHTING THIS EVENT. MESOSCALE
CONVECTIVE SYSTEMS ARE EXPECTED TO DEVELOP OVER THE DAKOTAS
TONIGHT AND MOVE INTO WEST CENTRAL AND CENTRAL MN BY DAYBREAK
THURSDAY AND REDEVELOP OVER EASTERN MN AND WESTERN WISCONSIN
THURSDAY MORNING AND AFTERNOON. THE MAIN SEVERE WEATHER CONCERN
TONIGHT...WILL BE DAMAGING WINDS AND THE POSSIBILITY OF TORNADOES
DURING THE OVERNIGHT HOURS INTO EARLY THURSDAY MORNING.
12Z WED MRNG...UPPER AIR DATA SHOWED A 100 KNOT JET OVER SOUTHWEST
U.S. AND THE VAD WIND PROFILE DATA DEPICTING 40-50 KNOTS AT 3KM OVER
SOUTHEAST NEBRASKA AT THIS TIME. LOW LEVEL JET IS EXPECTED TO
STRENGTHEN OVER THE UPPER MIDWEST TONIGHT AS UPPER LOW MOVES FURTHER
EAST INTO THE NORTHERN PLAINS OVERNIGHT. MAIN FORECAST PROBLEM...IS
WHETHER THE CONVECTION REMAINS OVER THE WESTERN ONE THIRD OF THE
STATE BY 12Z. IF SO...THEN MUCH OF EASTERN THIRD OF THE STATE AND
WEST CENTRAL WISCONSIN WILL BE UNDER THE GUN FOR A SIGNIFICANT
SEVERE WEATHER OUTBREAK. MORNING CONVECTION AND EXTENSIVE CLOUD COVER
WILL LIMIT POTENTIAL FOR SEVERE WEATHER.
STRONG SOUTHERLY SURFACE WINDS WILL CONTINUE TONIGHT. WIND SPEEDS OF
25 TO 35 MPH WILL PERSIST OVER SOUTHWEST AND SOUTH CENTRAL MN...THUS
HAVE EXTENDED AND EXPANDED THE WIND ADVISORY FOR PARTS OF OUR CWA
TONIGHT.
OUR CONCERN AFTER TONIGHT SHIFTS TO THURSDAY WITH BEST UPPER
DYNAMICS OVER EAST CENTRAL MN INTO WEST CENTRAL WI WITH POTENTIAL
FOR MORE SEVERE WEATHER WITH POTENTIAL FOR DAMAGE WINDS..LARGE HAIL
AND TORNADOES. MODELS SHOWED MORE THAN 1500 J/KG AND 0-3KM BULK
SHEAR AROUND 30 KNOTS.
&&
.AVIATION.../FOR 00Z TAF CYCLE/
BREEZY SLY WINDS WILL CONT OVERNIGHT AS SFC PRESSURE GRADIENT
REMAINS TIGHTLY PACKED AHEAD OF LOW PRESSURE AREA OVER THE
WRN/CNTRL DAKOTAS. EVENING THUNDERSTORMS OVER THE DAKOTAS ARE
EXPECTED TO CONGEAL INTO A CONVECTIVE COMPLEX...AND MOVE E/NE
TOWARD AXN /MAYBE AS FAR SOUTH AS RWF/ BY DAYBREAK THURSDAY. SFC
LOW ENTERS CNTRL MN BY 18Z THURSDAY...WITH STRONG/SEVERE TSRA
LIKELY FOR MSP/RNH/EAU DURING THE AFTERNOON. CLOUD COVER MAY
INHIBIT TSRA DEVELOPMENT INITIALLY...BUT STRONG DYNAMICS ASSOCD
WITH AN ACCOMPANYING MID LEVEL DISTURBANCE SHOULD YIELD RAPID
DEVELOPMENT BY MID AFTERNOON ACROSS EAST CNTRL MN AND W CNTRL WI.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 4 AM CDT THURSDAY FOR BLUE EARTH-BROWN-
CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC QUI PARLE-LE
SUEUR-MARTIN-MCLEOD-NICOLLET-REDWOOD-RENVILLE-RICE-SIBLEY-
STEELE-SWIFT-WASECA-WATONWAN-YELLOW MEDICINE COUNTIES.
WI...NONE.
&&Hazardous weather outlook, Jun 6, 4:55 AM CDT, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 455 AM CDT WED JUN 6 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 071000- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 455 AM CDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA AND A SLIGHT RISK ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING AND TONIGHT. AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM IS EXPECTED TO RAPIDLY STRENGTHEN TODAY AS IT ADVANCES INTO THE DAKOTAS. SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE AREA TODAY. SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON IN THE DAKOTAS. SOME OF THESE WILL AFFECT WEST CENTRAL MINNESOTA THIS EVENING AND TONIGHT. A FEW MAY REACH CENTRAL MINNESOTA LATE TONIGHT. PRIMARY RISKS AT THIS TIME APPEAR TO BE DAMAGING WINDS. THERE IS ALSO THE RISK OF LARGE HAIL AS WELL AS POSSIBLE TORNADOES. IN ADDITION...WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATER TODAY. SPEEDS FROM 25 TO 35 MPH...AND GUSTS TO 40 MPH ARE EXPECTED. A WIND ADVISORY HAS BEEN ISSUED FOR LOCATIONS TO THE SOUTH OF A LINE FROM REDWOOD FALLS TO MANKATO AND OWATONNA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL PLOW INTO MINNESOTA ON THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. MAIN SEVERE THREATS AGAIN ARE DAMAGING WINDS ALONG WITH SOME LARGE HAIL AND THE POSSIBILITY OF TORNADOES. THE PRIMARY AREA UNDER THE THREAT OF SEVERE THUNDERSTORMS IS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN. STRONG SOUTHWEST WINDS AHEAD OF THE COLD FRONT MAY AGAIN REQUIRE THE ISSUANCE OF A WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 7, 1:21 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 121 AM CDT THU JUN 7 2007 MNZ054>056-064-070700- CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE- 121 AM CDT THU JUN 7 2007 ...SIGNIFICANT WEATHER ALERT FOR SWIFT...LAC QUI PARLE...CHIPPEWA AND YELLOW MEDICINE COUNTIES UNTIL 200 AM CDT... AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARTICHOKE TO 5 MILES NORTHWEST OF TAUNTON...AND MOVING NORTHEAST AT 45 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE WOOD LAKE...MILAN...DAWSON... CLARKFIELD...BOYD AND APPLETON.
Local storm report, Jun 7, 2:07 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
207 AM CDT THU JUN 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM HAIL COMFREY 44.11N 94.90W
06/07/2007 M0.88 INCH BROWN MN FIRE DEPT/RESCUE
BURST OF HAIL OCCURRED FOR A FEW MINUTES.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:32 AM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood, Watonwan | 43 min |
| Jun 7, 2:26 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 49 min |
| Jun 7, 2:36 AM CDT | Severe Thunderstorm Warning | MPX | McLeod | 24 min |
| Jun 7, 2:43 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 32 min |
| Jun 7, 2:59 AM CDT | Severe Thunderstorm Warning | MPX | Carver, McLeod, Wright | 35 min |
| Jun 7, 3:07 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 25 min |
| Jun 7, 3:26 AM CDT | Severe Thunderstorm Warning | MPX | Washington | 34 min |
| Jun 7, 4:14 AM CDT | Wind Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 27 more | 17 hr |
| Jun 7, 11:33 AM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 57 min |
| Jun 7, 11:45 AM CDT | Tornado Warning | MPX | Goodhue | 45 min |
| Jun 7, 3:21 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 24 min |
| Jun 7, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Renville | 50 min |
| Jun 7, 6:12 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 46 min |
| Jun 7, 6:27 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 33 min |
| Jun 7, 6:41 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Isanti, Sherburne | 49 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.